I have a strange tightness in my chest right below my sternum. I would describe it as the feeling you get when you swallow a chip that might have been a little too large. Details below....
I've been suffering through what I would call chronic heartburn for years now. My Dr prescribed prevacid and that has successfully treated the symptoms. Ive been taking about 1 pill a day and symptoms return promptly if I forget to take a dose.
Recently I ran out of prevacid on a vacation and I used acid reducer tablets which did not do as good of a job treating the symptoms. I went about 5 days without prevacid.
The next week (after being back on prevacid for a day) I started experiencing a tightness in my chest right below my sternum when I exercised. I did NOT experience shortness of breath or an overly increased heart-rate. The symptoms were much worse when I performed cardio with my arms (elliptical machine) rather then jogging or walking. The tightness went away almost immediately after I stopped exercising and I never felt any pain anywhere else in my body.
A day or two later I started feeling the tightness throughout the day, not just while exercising. My EKG was normal and my Dr could not detect any abnormal sounds from my heart. He told me to up my dosage of prevacid to 2 a day until the problem goes away.
So far (after 1.5 weeks) the symptoms have not improved and it is getting in the way of my exercise routine.
I would love any advice before I visit a specialist.
Background: 27 years old, Chronic heartburn for several years, Asthma since birth(but no attacks in many years)
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.